Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 11, 2004, 1:30 PM MDT for Box Butte County, Morrill County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2004, 1:30 PM MDT (19:30 UTC)
- Expired
- May 11, 2004, 2:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Box Butte County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 178 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -461 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
248 WUUS55 KCYS 111930 SVRCYS NEC013-123-112015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 129 PM MDT TUE MAY 11 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF ALLIANCE NORTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 215 PM MDT * AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 21 MILES SOUTH OF ALLIANCE...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. LAT...LON 4178 10306 4170 10273 4202 10278 4216 10290 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:02 AM MDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 11, 9:02 AM MDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 902 AM MDT TUE MAY 11 2004 UPDATED GRIDS AND ZONES TO REFLECT EARLIER RAINFALL OVER WESTERN PORTION OF CYS FORECAST AREA AS WELL AS STRONGER WINDS THIS MORNING OVER DAWES AND BOX BUTTE COUNTIES IN THE NEB PANHANDLE. OTHERWISE GOING FORECAST HAS GOOD HANDLE ON THINGS. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE.
Hazardous weather outlook, May 11, 10:40 AM MDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT TUE MAY 11 2004 NEZ001>003-019>021-054-055-121130- BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF-SIOUX- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...KIMBALL... SCOTTSBLUFF AND SIDNEY 1040 AM MDT TUE MAY 11 2004 .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF A FEW SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS EVENING ACROSS FROM THE CENTRAL PANHANDLE EASTWARD...OR ROUGHLY EAST OF A LINE FROM CHADRON TO SIDNEY. A COLD FRONT WILL BE PUSHING THROUGH THE PANHANDLE DURING THIS TIME...WITH WIDELY SCATTERED THUNDERSTORMS DEVELOPING. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW WEAK THUNDERSTORMS ARE POSSIBLE IN THE REGION ON WEDNESDAY... WITH DRIER AND WARMER WEATHER RETURNING FOR FRIDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... THERE IS A SLIM CHANCE THAT SPOTTER ACTIVATION MAY BE REQUIRED OVER THE CENTRAL AND EASTERN PART OF THE PANHANDLE LATE THIS AFTERNOON AND EARLY THIS EVENING. WYZ059>070-121130- CHEYENNE FOOTHILLS-CONVERSE-GOSHEN-LARAMIE RANGE-LARAMIE VALLEY- NIOBRARA-NORTH CARBON-NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...CHEYENNE...DOUGLAS...LARAMIE...LUSK... RAWLINS...TORRINGTON AND WHEATLAND 1040 AM MDT TUE MAY 11 2004 .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF WEAK THUNDERSTORMS MAINLY OVER AND EAST OF THE MOUNTAINS THIS AFTERNOON. SOME GUSTY WINDS OF 25 TO 40 MPH WILL BLOW TODAY AS A COLD FRONT MOVES THROUGH THE REGION. IN THE MOUNTAINS OVERNIGHT...THERE WILL BE A CHANCE OF SOME SNOW SHOWERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LIGHT SNOW OR MIXED RAIN AND SNOW IS POSSIBLE OVER MUCH OF THE REGION MAINLY ON WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. ACCUMULATIONS OF A FEW INCHES COULD OCCUR IN THE HIGHER MOUNTAINS. DRIER AND WARMER WEATHER WILL RETURN FOR FRIDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 11, 8:50 AM MDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
850 AM MDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 11 SE HORSE CREEK 41.30N 105.03W
05/10/2004 1.00 INCH LARAMIE WY TRAINED SPOTTER
1/2 TO 1 INCH HAIL
0743 PM HAIL 15 W CHEYENNE 41.15N 105.08W
05/10/2004 2.00 INCH LARAMIE WY TRAINED SPOTTER
0811 PM HAIL LANCE CREEK 43.02N 104.64W
05/10/2004 0.75 INCH NIOBRARA WY TRAINED SPOTTER
754 PM TO 809 PM
0750 PM HAIL 14 W CHEYENNE 41.15N 105.06W
05/10/2004 2.75 INCH LARAMIE WY TRAINED SPOTTER
HAIL 735 PM TO 750 PM
0927 PM HAIL 33 N LUSK 43.24N 104.45W
05/10/2004 1.00 INCH NIOBRARA WY TRAINED SPOTTER
1 INCH HAIL AT RED BIRD STORE
&&
RELocal storm report, May 11, 10:52 AM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1052 AM MDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 N GLENROCK 42.89N 105.86W
05/10/2004 1.75 INCH CONVERSE WY LAW ENFORCEMENT
&&
REThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:14 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.